Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2017 (2017), Article ID 6421208, 3 pages
https://doi.org/10.1155/2017/6421208
Case Report

An Unusual Case of Recurrent Hypersensitivity Reaction Associated with Kounis-Like Acute Coronary Syndrome

1Wayne State University School of Medicine, Detroit, MI, USA
2Cardiology, John D. Dingell VA Medical Center, Wayne State University, Detroit, MI, USA

Correspondence should be addressed to Shanker Kundumadam

Received 8 May 2017; Accepted 19 July 2017; Published 27 August 2017

Academic Editor: Ertuğurul Ercan

Copyright © 2017 Shanker Kundumadam et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

There have been multiple reports of allergic reactions associated with acute coronary syndromes. This has been classically described as Kounis syndrome. We present an unusual case of 70-year-old male with multiple prior hypersensitivity reactions and history of coronary artery bypass grafting who presented recurrent episode of severe angioedema and anaphylaxis. He responded to epinephrine but subsequently developed a non-ST elevation myocardial infarction with worsening heart failure. Our case is unique in that, unlike classic Kounis syndrome, the acute coronary event in this case did not present concurrently with the allergic reaction; rather it took nearly 48 hours to present. Subsequent angiogram revealed patent grafts and significant decline in the left ventricular systolic function as compared to his own ECHO a year ago. We postulate that slow mediators of inflammation may play a role in delayed development of acute coronary events with associated LV dysfunction following episodes of angioedema and anaphylaxis.